Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 54, NWS Nashville, TN

April 5, 2009Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 5, 2009, 6:37 PM CDT for Wayne County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2009, 6:37 PM CDT (23:37 UTC)
Expired
Apr 5, 2009, 7:00 PM CDT
In force
23 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Wayne County, TN

The radar

The Columbus AFB radar (KGWX), 157 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 5:37 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1419 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 2:44 PM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Apr 5, 2:44 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
244 PM CDT SUN APR 5 2009

.DISCUSSION...
THE MID-STATE REMAINS IN THE WARM SECTOR THIS AFTERNOON...WITH THE COLD
FRONT JUST NEARING THE MS RIVER AND THE WARM FRONT MOVING INTO THE OH
VALLEY. CENTER OF SFC/LL LOW NOW WORKING INTO SOUTHERN IL. SHWRS AND
ISOLATED STORMS HAVE DEVELOPED WELL OUT AHEAD OF BOUNDARY...BUT CURRENTLY
STRONGER STORMS ARE ALONG IT. TORNADO WATCH CONTINUES FOR THE EXTREME
NORTHWEST THROUGH 23Z.

LATEST RUNS BRINGING CENTER OF SFC LOW TO NEAR INDY AROUND 00Z MON THEN
RAPIDLY PUSH IT TO NORTHWEST PA AROUND 12Z...WITH TRAILING CLOSED UPPER
LOW VERY CLOSE BEHIND. THIS IS EXPECTED TO BRING THE FRONTAL BOUNDARY TO
NEAR BNA TOWARD 00Z THEN WELL EAST OF THE PLATEAU BY 06Z. PARAMETERS ARE
SUCH THAT A BROKEN LINE OF STRONG TO POSSIBLY ISOLATED SEVERE STORMS
LIKELY TO ACCOMPANY THIS BOUNDARY...FOLLOWED BY WRAP-AROUND DEEPER MOISTURE
AND A DECENT COOL DOWN OVERNIGHT. LIGHT RAIN SHOWERS ARE EXPECTED TO SPIN
DOWN WITH UPPER TROUGH LATE AND TEMP STRUCTURE INDICATING THAT MIX MAY
OCCUR ACROSS THE EXTREME WEST BEFORE DAWN.

A SECONDARY SFC AND DEEP UPPER TROUGH WILL MOVE BY/IN ON MONDAY DROPPING
H8 TEMPS TO -6 TO -8 AND BRING A HEALTHY AMOUNT OF MOISTURE DOWN AS WELL.
THIS IS EXPECTED TO PRODUCE RAIN AND SNOW SHOWERS ACROSS THE NORTH AND
RAIN OR SNOW SHOWERS SOUTH. MINOR ACCUMULATION MAY EVEN OCCUR ACROSS THE
NORTHERN RIM AND PLATEAU.

SCATTERED SNOW SHOWERS WILL CONTINUE MONDAY NIGHT AS WELL AS DEEP UPPER
TROUGH MOVES EAST AND ANOTHER SPOKE OR TWO WORK DOWN AND ACROSS. AGAIN...
MINOR ACCUMULATION SEEMS POSSIBLE ACROSS THE NORTHERN PLATEAU. THE PCPN
WILL IN THE WINDING DOWN STAGE ON TUESDAY BUT LINGERING MOISTURE AND
WEAK ML LIFT MAY AGAIN KEEP A FEW EARLY SNOW SHOWERS/FLURRIES GOING...
WITH LIGHT RAIN 0R SNOW SHOWERS IN THE AFTERNOON MAINLY EXTREME NORTH/EAST.

A DRY AND WARMING TREND WILL BEGIN ON WEDNESDAY AHEAD OF NEXT SYSTEM...
WHICH WILL BRING ANOTHER ROUND OF SHWRS/STORMS ACROSS THE CWA LATE
THURSDAY THROUGH EARLY FRIDAY NIGHT.

SFC HIGH AND UPPER RIDGE BUILDING IN BEHIND THIS SYSTEM WILL SET THE STAGE
FOR A DRY AND WARM WEEKEND...ALTHOUGH ANOTHER SYSTEM SETTING UP FOR THE
FIRST PART OF NEXT WEEK MAY BRING SOME SCATTERED PCPN INTO THE WEST SUNDAY
NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      40  43  29  44 /  50  60  40  10
CLARKSVILLE    38  41  29  47 /  40  60  40  10
CROSSVILLE     39  38  25  37 /  80  60  60  30
COLUMBIA       40  44  28  45 /  50  40  40  10
LAWRENCEBURG   39  44  28  47 /  40  30  30  10
WAVERLY        39  42  29  47 /  40  60  40  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, Apr 5, 5:25 AM CDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
525 AM CDT SUN APR 5 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-061030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
525 AM CDT SUN APR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON AND EVENING AS A COLD FRONT MOVES ACROSS THE AREA. THE
STORMS WILL AFFECT AREAS FROM THE TENNESSEE RIVER TO AROUND
NASHVILLE BEFORE NIGHTFALL...AND NASHVILLE EASTWARD AFTER NIGHTFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SOME ACCUMULATING SNOW IS POSSIBLE OVER MAINLY THE HIGHER
ELEVATIONS OF THE PLATEAU MONDAY NIGHT. ALSO ...SUB- FREEZING
TEMPERATURES ARE LIKELY MONDAY NIGHT AND TUESDAY NIGHT AS COLD
HIGH PRESSURE MOVES SOUTH OUT OF CANADA.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

17/MAG

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 5:47 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Humphreys, Montgomery, Stewart28 min
Apr 5, 6:49 PM CDTSevere Thunderstorm WarningOHXLawrence26 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.